Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 9, NWS Austin/San Antonio, TX

March 29, 2018Karnes County, Wilson County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Mar 29, 2018, 11:54 PM CDT for Karnes County, Wilson County, Texas. It was in force for 22 hr.

The area

The outline as issued.

The facts

Issued
Mar 29, 2018, 11:54 PM CDT (04:54 UTC)
Expired
Mar 30, 2018, 9:46 PM CDT
In force
22 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Karnes County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 72 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point San Antonio River near Floresville (FLVT2). The gauge peaked at 29.35 ft at Mar 30, 2018, 7:00 AM CDT.

actionminormoderate10203003/3003/3104/01
Action stage
21 ft
Minor stage
27 ft
Moderate stage
33 ft
Major stage
42 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08183200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

597 
WGUS84 KEWX 300454
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
1154 PM CDT Thu Mar 29 2018

...The flood warning is cancelled for the following rivers in Texas...

  Cibolo Creek at Sutherland Springs Affecting Karnes and Wilson Counties
  San Antonio River Near Elmendorf Affecting Bexar and Wilson Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC029-493-300524-
/O.CAN.KEWX.FL.W.0003.000000T0000Z-180330T1315Z/
/ELMT2.2.ER.180328T2137Z.180329T1200Z.180329T2345Z.NO/
1154 PM CDT Thu Mar 29 2018

The flood warning is cancelled for
  the San Antonio River Near Elmendorf.
* At 11:30 PM Thursday the stage was 31.6 feet.
* Flood stage is 35.0 feet.
* Forecast...The river will continue to fall.


&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Fri   Sat   Sun   Mon   Tue
 Elmendorf          33   35   31.6   Thu 11 PM  28.0  14.9  12.2  11.6  11.4


&&

LAT...LON 2919 9838 2926 9835 2924 9821 2918 9813
      2911 9820 2918 9826             

$$

TXC255-493-301800-
/O.NEW.KEWX.FL.W.0009.180330T0454Z-180330T1800Z/
/FLVT2.1.ER.180330T0131Z.180330T0400Z.180330T0600Z.UU/
1154 PM CDT Thu Mar 29 2018

* At 11:00 PM Thursday the stage was 27.9 feet.
* Flood stage is 27.0 feet.
* Forecast...The river is nearing crest now. It will begin to fall late tonight
  and fall below flood stage Friday morning. 


&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Fri   Sat   Sun   Mon   Tue
 Floresville        21   27   27.9   Thu 11 PM  26.1  18.0   9.1   6.6   5.8


&&

LAT...LON 2911 9820 2918 9813 2899 9803 2893 9811


$$

TXC255-493-300524-
/O.CAN.KEWX.FL.W.0008.000000T0000Z-180330T1851Z/
/SUPT2.1.ER.180329T1517Z.180329T2130Z.180330T0314Z.UU/
1154 PM CDT Thu Mar 29 2018

The flood warning is cancelled for
  the Cibolo Creek at Sutherland Springs.
* At 11:15 PM Thursday the stage was 20.2 feet.
* Flood stage is 21.0 feet.
* Forecast...The river has crested and will continue to fall. It will fall 
  below bankfull stage early Friday morning. 


&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Fri   Sat   Sun   Mon   Tue
 Sutherland Sprin   17   21   20.2   Thu 11 PM  16.3   7.5   7.2   7.1   7.1


&&

LAT...LON 2928 9810 2932 9803 2908 9791 2903 9798


$$
4 follow-up statements
555 
WGUS84 KEWX 300844
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
344 AM CDT Fri Mar 30 2018

...The flood warning continues for the following rivers in Texas...

  San Antonio River near Floresville Affecting Karnes and Wilson Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC255-493-310243-
/O.EXT.KEWX.FL.W.0009.000000T0000Z-180331T0600Z/
/FLVT2.1.ER.180330T0131Z.180330T0800Z.180330T1800Z.UU/
344 AM CDT Fri Mar 30 2018

 The flood warning continues for
  the San Antonio River near Floresville.
* At  3:00 AM Friday the stage was 29.0 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is cresting now. A slow fall is then expected
  to below flood stage this afternoon.


&&


Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    DAY TIME   Fri   Sat   Sun   Mon   Tue
  Floresville       21   27   29.0   Fri 03 AM  28.9  19.4   9.1   6.6   5.8


&&

LAT...LON 2911 9820 2918 9813 2899 9803 2893 9811


$$
086 
WGUS84 KEWX 301509
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
1009 AM CDT Fri Mar 30 2018

...The flood warning continues for the following rivers in Texas...

  San Antonio River near Floresville Affecting Karnes and Wilson Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC255-493-310810-
/O.EXT.KEWX.FL.W.0009.000000T0000Z-180331T0810Z/
/FLVT2.1.ER.180330T0131Z.180330T1245Z.180330T2010Z.UU/
1009 AM CDT Fri Mar 30 2018

 The flood warning continues for
  the San Antonio River near Floresville.
* At 10:00 AM Friday the stage was 29.2 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will continue to fall to below flood 
  stage by late this afternoon.
* Impact...At 33.0 feet...Secondary roads near the floodplain may become flooded
  and impassable. Extensive flooding occurs in lowest portions of Floresville 
  City Park..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sat   Sun   Mon   Tue   Wed
 Floresville        21   27   29.2   Fri 10 AM  19.4  10.2   7.7   6.8   6.3

&&

LAT...LON 2911 9820 2918 9813 2899 9803 2893 9811


$$
778 
WGUS84 KEWX 301904
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
204 PM CDT Fri Mar 30 2018

...The flood warning continues for the following rivers in Texas...

  San Antonio River near Floresville Affecting Karnes and Wilson Counties
  San Antonio River at Hwy 72 nr Runge Affecting Goliad and Karnes Counties
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC255-493-311215-
/O.EXT.KEWX.FL.W.0009.000000T0000Z-180331T1215Z/
/FLVT2.1.ER.180330T0131Z.180330T1245Z.180331T0015Z.UU/
204 PM CDT Fri Mar 30 2018

 The flood warning continues for
  the San Antonio River near Floresville.
* At  1:00 PM Friday the stage was 28.8 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by this 
  evening.


&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sat   Sun   Mon   Tue   Wed
 Floresville        21   27   28.8   Fri  1 PM  21.5  12.5   9.3   8.0   7.1


&&

LAT...LON 2911 9820 2918 9813 2899 9803 2893 9811


$$

TXC175-255-311303-
/O.EXT.KEWX.FL.W.0010.180330T2147Z-180401T1800Z/
/SRRT2.1.ER.180330T2147Z.180331T1800Z.180401T0600Z.UU/
204 PM CDT Fri Mar 30 2018

 The flood warning continues for
  the San Antonio River at Hwy 72 nr Runge.
* At  1:15 PM Friday the stage was 26.4 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by late this afternoon and continue to rise 
  to near 29.1 feet by tomorrow early afternoon. The river will fall below flood
  stage by early Sunday morning.
* Impact...At 31.0 feet...Flooding spreads across the wide flood plain upstream 
  and downstream. No structures are threatened. Livestock and farm equipemnt 
  will need to removed from the floodplain..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sat   Sun   Mon   Tue   Wed
 Hwy 72 nr Runge    22   27   26.4   Fri  1 PM  29.0  24.3  15.7  13.2  12.5


&&

LAT...LON 2883 9779 2890 9772 2876 9764 2872 9770


$$
950 
WGUS84 KEWX 310246
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
946 PM CDT Fri Mar 30 2018

...The flood warning is cancelled for the following rivers in Texas...

  San Antonio River near Floresville Affecting Karnes and Wilson Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC255-493-310316-
/O.CAN.KEWX.FL.W.0009.000000T0000Z-180331T1215Z/
/FLVT2.1.ER.180330T0131Z.180330T1245Z.180331T0006Z.UU/
946 PM CDT Fri Mar 30 2018

The flood warning is cancelled for
  the San Antonio River near Floresville.
* At 9:00 PM Friday the stage was 26.1 feet.
* Flood stage is 27.0 feet.
* Forecast...The river will continue to fall to 11.8 feet by Sunday morning.


&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sat   Sun   Mon   Tue   Wed
 Floresville        21   27   26.1    Fri 9 PM  22.2  11.8   8.7   7.6   6.8


&&

LAT...LON 2911 9820 2918 9813 2899 9803 2893 9811


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Mar 29, 6:30 PM CDT, 5 hours 24 minutes earlier.

Area forecast discussion, Mar 29, 6:30 PM CDT, 5 hours 24 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
630 PM CDT Thu Mar 29 2018

.AVIATION DISCUSSION...FOR 00Z TAF PERIOD...
VFR conditions expected through the TAF period. A cold front passage
will occur at the I-35 sites in the first hour of the TAF period
shifting winds to the northwest and result in some initially gusty
winds. Winds should die down to below 12 kts by dusk and continue to
shift to a more northerly orientation. Some SCT 1500 CIGs may be
possible as well but shouldn't result in any category changes.

&&

.PREV DISCUSSION... /ISSUED 248 PM CDT Thu Mar 29 2018/

SHORT TERM (Tonight through Friday Night)...
Surface observations from early this afternoon show the dryline is
pushing into portions of the Rio Grande plains, southern Edwards
Plateau and western Hill Country. Not far behind the dryline, a cold
front was located across west central Texas into north Texas.

For the remainder of this afternoon, the dryline will continue to
push eastward and should reach the I-35 corridor by late afternoon.
The cold front will then move through the region this evening,
bringing a northerly wind shift and cooler air to south central
Texas. Low temperatures tonight from range from the upper 40s across
the Hill Country to the mid 50s in the coastal plains.

Dry weather is in store on Friday as surface high pressure remains
over the region. High temperatures should remain near climatological
normals, with highs mainly in the 70s.

LONG TERM (Saturday through Thursday)...
For the upcoming weekend, southerly flow in the low-levels will
return to the region. This will bring an increase in moisture along
with a warming trend to all areas. Southerly winds will also become
breezy during the late morning through late afternoon hours. We also
anticipate dry weather to continue for Saturday and Sunday.

For early Monday morning, we will mention a low chance for light
showers for most areas along the I-35 corridor from San Antonio
northward. The flow aloft begins to transition from westerly to
southwesterly on Monday. With an upper level trough axis to our west
and mid-level shortwave troughs moving in from the southwest, we will
mention a low chance for showers and thunderstorms for most areas on
Monday. Rain chances will remain low as we will likely not have a
low-level focus for convective development. On Tuesday, the dryline
should manage to mix eastward into the Rio Grande plains and southern
Edwards Plateau during the afternoon hours. The flow aloft will also
remain active, so we have opted to increase rain chances on Tuesday
for most areas. The forecast for Wednesday into Thursday remains
highly dependent on the timing of the next cold front. The GFS has
now trended much faster than the ECMWF with the 29/12Z run. For now,
we prefer to stay a little closer to the ECMWF, which brings the
front through Tuesday night into early Wednesday. Dry weather is
expected behind the front on Wednesday and Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              53  77  55  81  61 /   0   0   0   0  -
Austin Bergstrom Intl Airport  50  77  53  82  60 /   0   0   0   0  10
New Braunfels Muni Airport     53  77  53  81  60 /   0   0   0   0  10
Burnet Muni Airport            49  74  52  80  59 /   0   0   0   0   0
Del Rio Intl Airport           53  81  60  85  61 /   0   0  -    0   0
Georgetown Muni Airport        50  75  52  81  59 /   0   0   0   0  -
Hondo Muni Airport             53  79  56  83  59 /   0   0  -    0   0
San Marcos Muni Airport        53  77  53  81  60 /   0   0   0   0  10
La Grange - Fayette Regional   55  77  53  81  61 /  -    0   0   0  -
San Antonio Intl Airport       55  77  57  82  61 /   0   0   0   0  -
Stinson Muni Airport           57  78  57  82  61 /   0   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...TB3
Synoptic/Grids...Allen
Public Service/Data Collection...33
Hazardous weather outlook, Mar 29, 2:07 PM CDT, 9 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
207 PM CDT Thu Mar 29 2018

TXZ171>173-183>194-202>209-217>225-228-301915-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
207 PM CDT Thu Mar 29 2018

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 10:04 AM CDTRiver Flood WarningEWXGoliad, Karnes51 hr

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.